Feeling yucky!

Morning all!

I have a dilemma and could do with some help.

For the past few weeks every time I take my meds (omeprazole, hydroxychloraquinine, leflunomide, lyrica and hrt ) I feel so sick for about 2hrs. Then my bowels start with the low growling then all hell breaks loose. I've even not taken my cocktail of meds and been fine! My evening meds (sertraline, lyrica and amitriptyline) are fine. With or without the meds I'm lethargic, fatigued and a banging headache which feels like a migraine (bright lights etc). I've been on these meds for over 12months so why do they disagree with me now. I had to stop leflunomide because of stomach issues then reintroduced it every other day under instruction from my rheumy nurse.

Anyone else had this problem? Should I ring the advice line or my GP? Any ideas will be great.

Thanks and I hope today will be pain free for all!!

Louise

6 Replies

oldest β€’ newest
  • Hi Louise

    Sorry to hear you're having problems with your meds.

    First off can you be absolutely sure it's your meds causing the problems? It sounds to me as though you could be suffering with IBS which is unrelated to meds.

    I would make an appointment with your GP to see what s/he thinks.

    Wishing you less pain and more peace

    Lu x

  • Hi Lu, I do have IBS but the attacks are becoming more frequent. I forgot to mention that! My brain is foggy! Can't remember my name half the time!! My main symptom was constipation for nearly 20 years ( I wasn't constipated for 20yrs!!!) Now it seems that my bowels have suddenly switched to the runs! If it is a IBS flare I've not experienced anything like this and what is irritating my gut?!

    I so confused! I've rung the advice line so I'll have to wait!

    Thanks Lu

    Louise

  • If you do have IBS things like stress can suddenly out it in a flare just like our fibro. When we moved I had so many worries with the bungalow, workmen, settling in and family problems and my IBS went into overdrive with pain etc. I was starting to blame my meds but it was IBS. I take Lansaprazole and am allowed to top that up with Gaviscon liquid in between and I did that for about 5 days and it really settled my tummy.

    If you suddenly stop a med. Like Lyrica it can actually cause withdrawal symptoms which can be nausea the trots and feeling sick so domention about this to whoever you speak to. Sometimes our body just says no to what we are talking even though it might have suited us for years.

    Goodluck and let us know how you get on with your advice line.x😊

  • I'm sorry to hear you've been struggling with your medication.

    I think it would be a good idea to speak to your GP and explain how your bowels have been affected each morning.

    Good luck with sorting it all out.

  • Hi Louise09

    I am so gneuinely sorry to read that you are experiencing these horrid episodes and I have to agree with Malwimmy27 that it would probably be a good idea to discuss this with your GP just to ascertain what is causing the problem? It is possible that your IBS is being triggered by the medications. I have pasted you an excerpt and link to the NHS Choices cache on IBS below:

    Causes of IBS

    The exact cause of irritable bowel syndrome (IBS) is unknown, but most experts think that it's related to problems with digestion and increased sensitivity of the gut.

    Many causes have been suggested – including inflammation, infections and certain diets – but none have been proven to directly lead to IBS.

    nhs.uk/Conditions/Irritable...

    If it is your medication that is triggering these episodes they may need tweaking? I want to sincerely wish you all the best of luck, and please take care of yourself.

    Al my hopes and dreams for you

    Ken

  • Thanks for all your replies. I have been to the GP and spoken to the advice line and have been prescribed migraine tablets which I have taken 2 of at 2hr intervals. GP advised taking those and see her in 2 weeks. Rheumy nurse doesn't think it's my meds as any side effects would present sooner rather than later. Been on hydroxychloraquinine for 4yrs and leflunomide for over a year! Need to see optician for a check up. So I guess I have to wait and see if the tablets work then look at the fodmap diets sheets.

    How confusing is the diet?!?! What can we eat ???

    Everything is a process of elimination.

    Onwards and upwards!

    L x

You may also like...